Alert archive / Nebraska / Freeze Warnings in 2015
Freeze Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this freeze warning at Oct 15, 2015, 2:06 PM MDT for 7 counties in Wyoming; 8 counties in Nebraska. It took effect at Oct 16, 2015, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2015, 2:06 PM MDT (20:06 UTC)
- In effect from
- Oct 16, 2015, 2:00 AM MDT
- Expired
- Oct 16, 2015, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3059 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this freeze warning went out at Oct 15, 11:31 AM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 15, 11:31 AM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1131 AM MDT THU OCT 15 2015 .UPDATE... ISSUED AT 543 AM MDT THU OCT 15 2015 BASED ON SURFACE OBSERVATIONS...CLEAR SKIES AND LIGHT WINDS... WE HAVE DECIDED TO ISSUE A SHORT FUSED FROST ADVISORY FOR THE ZONES INCLUDING...LUSK...CHADRON AND ALLIANCE. DURING THE PREDAWN HOURS TEMPERATURES RANGED FROM THE MID 20S TO MID 30S. WINDS WERE RELATIVELY LIGHT. && .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 107 AM MDT THU OCT 15 2015 TODAY...A DRY PASSING COLD FRONT WILL BRING COOLER WEATHER. ASIDE FROM SOME PASSING MIDDLE AND HIGH CLOUDS...SUNNY TO PARTLY CLOUDY SKIES ON TAP. TONIGHT...CONTINUED DRY UNDER THE INFLUENCE OF THE RIDGE ALOFT. COLD TEMPERATURES WITH CLEAR SKIES AND LIGHT WINDS. CONTINUED WITH MENTION OF AREAS OF FROST. FRIDAY...SLOW WARMING TREND DEVELOPS AS THE AIRMASS MODERATES AND HEIGHTS AND THICKNESSES RISE. FRIDAY NIGHT/SATURDAY...WARMING TREND CONTINUES AS THE RIDGE ALOFT MOVES OVERHEAD AND HEIGHTS ALOFT AND THICKNESSES CONTINUE TO RISE. LOW AND MID LEVEL MOISTURE TOO SCANT FOR ANY PRECIPITATION. SATURDAY NIGHT...MODERATION IN LOW TEMPERATURES AS THE AIRMASS WARMS AND THERE WILL BE MORE LOW LEVEL MIXING...WINDS. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 230 AM MDT THU OCT 15 2015 PRETTY QUIET IN THE LONG TERM...BUT THERE ARE SOME CHANGES COMING IN THE FORECAST. STARTING OFF SUNDAY...WE HAVE A TROUGH DIGGING ALONG THE WEST COAST WITH UPPER LEVEL RIDGING FROM CENTRAL KANSAS INTO EASTERN MONTANA. COULD BE QUITE BREEZY SUNDAY AS GFS 700MB WINDS NEAR 30KTS...ESPECIALLY WEST OF THE LARAMIE RANGE. SOME POPS REMAIN OVER THE MOUNTAINS...BUT MOST OTHER LOCATIONS LOOK TO BE DRY. THAT TROUGH BEGINS TO SWING INLAND SUNDAY NIGHT INTO MONDAY. BY MONDAY MORNING...THE UPPER TROUGH FORECAST TO BE IN NORTHERN UTAH. MOST POPS OVER WESTERN WYOMING AND WESTERN COLORADO. MODELS BEGIN TO DIVERGE AFTER MONDAY. GFS MUCH FASTER BRINGING THE TROUGH THROUGH SOUTHEAST WYOMING MONDAY AFTERNOON/EVENING. ECMWF HAS TROUGH COMING THROUGH TUESDAY AFTERNOON. MOUNTAINS COULD SEE ITS FIRST SNOW FALL AS 700MB TEMPERATURES FALL TO -2C TUESDAY INTO WEDNESDAY. NOTHING TO GET WORKED UP ABOUT YET...WILL CONTINUE TO MONITOR FUTURE RUNS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1123 AM MDT THU OCT 15 2015 VFR CONDITIONS WILL PREVAIL OVER THE TAF PERIOD. SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE SOME CIRRUS CLOUDS ARE OVER THE AREA AND WILL DISSIPATE BY TONIGHT. WINDS WILL SHIFT TO THE SOUTH/SOUTHWEST BY TOMORROW MORNING. && .FIRE WEATHER... ISSUED AT 107 AM MDT THU OCT 15 2015 NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS WITH HUMIDITIES AND WINDS IN FAVORABLE THRESHOLDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...RUBIN SHORT TERM...RUBIN LONG TERM...GCC AVIATION...TJT/KC FIRE WEATHER...RUBIN
Hazardous weather outlook, Oct 15, 5:08 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 508 AM MDT THU OCT 15 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>119-161115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 508 AM MDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 5:25 AM MDT | Frost Advisory | CYS | Niobrara | 4 hr |
| Oct 15, 2:06 PM MDT | Frost Advisory | CYS | Albany, Carbon, Goshen, Laramie, Platte | 11 hr |
Nearby
Freeze Warnings in Nebraska, 2015Freeze Warnings in Wyoming, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.